Alert archive / California / Gale Watches in 2014
Gale Watch 15, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Dec 6, 2014, 3:15 AM PST. It took effect at Dec 7, 2014, 9:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 6, 2014, 3:15 AM PST (11:15 UTC)
- In effect from
- Dec 7, 2014, 9:00 AM PST
- Expired
- Dec 7, 2014, 2:34 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
097 WHUS76 KEKA 061115 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 315 AM PST SAT DEC 6 2014 PZZ470-061915- /O.EXP.KEKA.SC.Y.0100.000000T0000Z-141206T1100Z/ /O.NEW.KEKA.SC.Y.0101.141207T0800Z-141207T1700Z/ /O.NEW.KEKA.GL.A.0015.141207T1700Z-141208T0200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 315 AM PST SAT DEC 6 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * WINDS...SE TO S INCREASING TO 15 TO 25 KT TONIGHT. WIND FURTHER INCREASING TO 20 TO 30 KT WITH GUSTS TO 35 KT ON SUNDAY. * SEAS...S BUILDING TO 5 TO 7 FT AT 7 SECONDS TONIGHT AND TO 10 TO 12 FT AT 9 SECONDS BY SUNDAY. ADDITIONALLY...A W SWELL OF AROUND 8 FT AT 12 SECONDS WILL CONTINUE THOUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ PZZ475-061915- /O.EXP.KEKA.SC.Y.0100.000000T0000Z-141206T1100Z/ /O.NEW.KEKA.SC.Y.0101.141207T0800Z-141207T1700Z/ /O.NEW.KEKA.GL.A.0015.141207T1700Z-141208T0200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 315 AM PST SAT DEC 6 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * WINDS...SE TO S INCREASING TO 15 TO 25 KT TONIGHT. WIND FURTHER INCREASING TO 20 TO 30 KT WITH GUSTS TO 35 KT ON SUNDAY. * SEAS...S BUILDING TO 5 TO 7 FT AT 7 SECONDS TONIGHT AND TO 10 TO 12 FT AT 9 SECONDS BY SUNDAY. ADDITIONALLY...A W SWELL OF AROUND 8 FT AT 12 SECONDS WILL CONTINUE THOUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ PZZ455-061215- /O.EXP.KEKA.SC.Y.0100.000000T0000Z-141206T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 315 AM PST SAT DEC 6 2014 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM EARLY THIS MORNING... $$
4 follow-up statements
501 WHUS76 KEKA 061632 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 832 AM PST SAT DEC 6 2014 PZZ470-475-070045- /O.CON.KEKA.SC.Y.0101.141207T0800Z-141207T1700Z/ /O.CON.KEKA.GL.A.0015.141207T1700Z-141208T0200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 832 AM PST SAT DEC 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * WINDS...SE TO S INCREASING TO 15 TO 25 KT TONIGHT. WIND FURTHER INCREASING TO 20 TO 30 KT WITH GUSTS TO 35 KT ON SUNDAY. * SEAS...S BUILDING TO 5 TO 7 FT AT 7 SECONDS TONIGHT AND TO 10 TO 12 FT AT 9 SECONDS BY SUNDAY. ADDITIONALLY...A W SWELL OF AROUND 8 FT AT 12 SECONDS WILL CONTINUE THOUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$
538 WHUS76 KEKA 062315 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 315 PM PST SAT DEC 6 2014 ...TWO LARGE WESTERLY SWELL SYSTEMS WILL CAUSE SEAS TO BUILD SUBSTANTIALLY THIS UPCOMING WEEK. PZZ450-070715- /O.NEW.KEKA.SC.Y.0102.141207T2100Z-141208T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 315 PM PST SAT DEC 6 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM SUNDAY TO 3 AM PST MONDAY. * WINDS...SE 5 TO 10 KT TONIGHT...INCREASING TO 10 TO 20 KT BY SUNDAY AFTERNOON. HIGHEST WINDS WILL BE NEAR CAPE MENDOCINO WITH GUSTS UP TO 25 KT. * WAVES/SEAS...W 8 FT AT 13 SECONDS TONIGHT...BECOMING SW 9 FT AT 9 SECONDS ON SUNDAY. THE FIRST LARGE SWELL WILL ARRIVE MONDAY NIGHT AT W 12 FT AT 15 SECONDS AND BUILD THROUGH MID-WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-070715- /O.EXB.KEKA.SC.Y.0101.141207T1700Z-141208T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 315 PM PST SAT DEC 6 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SUNDAY TO 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM SUNDAY TO 3 AM PST MONDAY. * WINDS...SE 5 TO 10 KT TONIGHT...INCREASING TO 10 TO 20 KT ON SUNDAY. HIGHEST WINDS WILL BE NEAR POINT ARENA AND CAPE MENDOCINO WITH GUSTS UP TO 25 KT. * SEAS...W 8 FT AT 11 SECONDS TONIGHT...BECOMING 8 FT AT 8 SECONDS ON SUNDAY. THE FIRST LARGE SWELL WILL ARRIVE MONDAY NIGHT AT 12 FT AT 15 SECONDS AND BUILD THROUGH MID-WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ PZZ470-475-070715- /O.CON.KEKA.SC.Y.0101.141207T0800Z-141207T1700Z/ /O.CON.KEKA.GL.A.0015.141207T1700Z-141208T0200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 315 PM PST SAT DEC 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * WINDS...SE TO S INCREASING TO 15 TO 25 KT TONIGHT. WIND FURTHER INCREASING TO 20 TO 30 KT WITH GUSTS TO 35 KT ON SUNDAY. * SEAS...S BUILDING TO 5 TO 7 FT AT 6 SECONDS...AND W 8 FT AT 13 SECONDS TONIGHT. SOUTHERLY WAVES WILL BUILD TO 10 TO 12 FT AT 9 SECONDS BY SUNDAY...AND THE W SWELL SUBSIDE TO 4 TO 5 FT AT 12 SECONDS SUNDAY. A SEPARATE LARGE SWELL WILL ARRIVE MONDAY NIGHT AND BUILD THROUGH MID-WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$
464 WHUS76 KEKA 070440 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 840 PM PST SAT DEC 6 2014 ...TWO LARGE WESTERLY SWELL SYSTEMS WILL INCREASE SEAS THIS WEEK. PZZ470-475-071245- /O.CON.KEKA.SC.Y.0101.141207T0800Z-141207T1700Z/ /O.CON.KEKA.GL.A.0015.141207T1700Z-141208T0200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 840 PM PST SAT DEC 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * WINDS...SE TO S INCREASING TO 15 TO 25 KT TONIGHT...INCREASING TO 20 TO 30 KT WITH GUSTS TO 35 KT ON SUNDAY. * SEAS...S 5 TO 7 FT AT 7 SECONDS AND W 8 FT AT 13 SECONDS TONIGHT. SOUTHERLY WAVES WILL BUILD TO 10 TO 12 FT AT 9 SECONDS SUNDAY...W SWELL WILL SUBSIDE TO 4 TO 5 FT AT 12 SECONDS SUNDAY. A LARGE SWELL WILL ARRIVE MONDAY NIGHT AND BUILD THROUGH MID- WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ PZZ455-071245- /O.CON.KEKA.SC.Y.0101.141207T1700Z-141208T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 840 PM PST SAT DEC 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO 3 AM PST MONDAY... * WINDS...SE 5 TO 10 KT TONIGHT...INCREASING TO 10 TO 20 KT ON SUNDAY. HIGHEST WINDS WILL BE NEAR POINT ARENA AND CAPE MENDOCINO WITH GUSTS UP TO 25 KT. * SEAS...W 7 FT AT 12 SECONDS TONIGHT...BECOMING 8 FT AT 8 SECONDS ON SUNDAY. A W SWELL MONDAY NIGHT AT 12 FT AT 15 SECONDS BUILDING THROUGH MID-WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ PZZ450-071245- /O.CON.KEKA.SC.Y.0102.141207T2100Z-141208T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 840 PM PST SAT DEC 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO 3 AM PST MONDAY... * WINDS...SE 5 TO 10 KT TONIGHT...INCREASING TO 10 TO 20 KT SUNDAY AFTERNOON. HIGHEST WINDS WILL BE NEAR CAPE MENDOCINO WITH GUSTS UP TO 25 KT. * WAVES/SEAS...W 7 FT AT 12 SECONDS TONIGHT...BECOMING SW 9 FT AT 9 SECONDS ON SUNDAY. A W SWELL MONDAY NIGHT AT W 12 FT AT 15 SECONDS BUILDING THROUGH MID-WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
280 WHUS76 KEKA 071034 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 234 AM PST SUN DEC 7 2014 PZZ470-071845- /O.CON.KEKA.SC.Y.0101.000000T0000Z-141207T1700Z/ /O.UPG.KEKA.GL.A.0015.141207T1700Z-141208T0200Z/ /O.NEW.KEKA.GL.W.0027.141207T1700Z-141208T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 234 AM PST SUN DEC 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHERLY INCREASING TO 25 TO 35 KT TODAY. WINDS WILL REMAIN ELEVATED THROUGH MID WEEK. * SEAS...STEEP SOUTHERLY WAVES BUILDING TO AROUND 13 FT AT 9 SECONDS TODAY IN RESPONSE TO INCREASING WINDS. SEA STATES WILL REMAIN HIGH THROUGH THE WEEK DUE TO WINDS AND BUILDING SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-071845- /O.CON.KEKA.SC.Y.0101.000000T0000Z-141207T1700Z/ /O.UPG.KEKA.GL.A.0015.141207T1700Z-141208T0200Z/ /O.NEW.KEKA.GL.W.0027.141207T1700Z-141207T2300Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 234 AM PST SUN DEC 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PST THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHERLY INCREASING TO 20 TO 30 KT WITH GUSTS TO 35 KT THROUGH TONIGHT. * SEAS...STEEP SOUTHERLY WAVES BUILDING TO AROUND 11 FT AT 9 SECONDS TODAY IN RESPONSE TO INCREASING WINDS. SEA STATES WILL REMAIN HIGH THROUGH THE WEEK DUE TO WINDS AND BUILDING SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-071845- /O.EXT.KEKA.SC.Y.0102.141207T2300Z-141208T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 234 AM PST SUN DEC 7 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST MONDAY... * WINDS...SOUTHERLY INCREASING TO 10 TO 20 KT TODAY. WINDS TO 30 KT AROUND CAPE MENDOCINO AND POINT SAINT GEORGE. * SEAS...STEEP SOUTHERLY WAVES BUILDING TO AROUND 10 FT AT 10 SECONDS TODAY IN RESPONSE TO INCREASING WINDS. SEA STATES WILL REMAIN HIGH THROUGH THE WEEK DUE TO WINDS AND BUILDING SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-071845- /O.CON.KEKA.SC.Y.0101.141207T1700Z-141208T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 234 AM PST SUN DEC 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM PST MONDAY... * WINDS...SOUTHERLY INCREASING TO 15 TO 25 KT TODAY. WINDS 25 TO 35 KT POSSIBLE AROUND CAPE MENDOCINO AND POINT ARENA. * SEAS...STEEP SOUTHERLY WAVES BUILDING TO AROUND 10 FT AT 9 SECONDS TODAY IN RESPONSE TO INCREASING WINDS. SEA STATES WILL REMAIN HIGH THROUGH THE WEEK DUE TO WINDS AND BUILDING SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Dec 5, 3:19 PM PST, 11 hours 56 minutes earlier.
Area forecast discussion, Dec 5, 3:19 PM PST, 11 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
319 PM PST FRI DEC 5 2014
.SYNOPSIS...A LOW PRESSURE SYSTEM WILL BRING PERIODS OF RAIN
TONIGHT. ANOTHER LOW WILL BRING MORE RAIN SUNDAY AFTERNOON AND
SUNDAY NIGHT.
&&
.SHORT TERM...(THROUGH MONDAY)...THE FRONT IS ABOUT 100 MILES OFF
THE COAST WITH THE MAIN RAIN BAND MOVING ON TO THE COAST. RAINFALLAMOUNTS
IN SHOWERS AHEAD OF MAIN BAND HAVE GENERALLY BEEN LESS THAN 0.10
WITH HONEYDEW ALMOST 0.40. LINE OF THUNDERSTORMS ALSO NEAR THE
FRONT BUT IR SATELLITE IMAGERY SHOWS TOPS SLIGHTLY WARMING SO WILL
KEEP TSTMS ONLY OVER THE COASTAL WATERS. MOST OF THE RAIN WILL BE
LATE THIS AFTERNOON INTO TONIGHT WITH TOTALS FOR THE ENTIRE STORM
BETWEEN 2/3 TO 1.0 WITH HIGHEST AMOUNT NEAR 2 INCHES IN FAVORED
AREA LIKE HONEYDEW. THERE WILL BE PERIODS OF HEAVY RAIN AHEAD OF
THE FRONT THAT WILL INCLUDE COMMUTE TIME.
BRIEF BREAK FOR MOST OF SATURDAY INTO SUNDAY MORNING AS RIDGE
BRIEFLY BUILDS WITH A FEW LINGERING SHOWERS. RAINFALL TOTALS WILL BE
LESS THAN A TENTH OF AN INCH. THE NEXT STORM IS CURRENTLY BACK ALONG
150W. EXPECT RAIN TO START IN THE AFTERNOON WITH HEAVIEST AMOUNTS IN
THE LATE AFTERNOON AND EVENING. AIRMASS UNSTABLE WITH UPPER LEVEL
TROUGH PASSAGE AND HAVE INTRODUCED ISOLATED TSTM IN OUTER NORTHERN
COASTAL WATERS SUNDAY AFTERNOON. THIS STORM WILL HAVE LESS RAINFALL
WITH AMOUNTS MORE IN THE 0.25 TO 0.75 INCH RANGE. WILL HAVE TO WATCH
MOVEMENT OF THIS FRONT. GFS QUICKLY MOVES FRONT THROUGH WHILE EC
STALLS FRONT FROM ABOUT NAPA TO MT SHASTA WITH RAIN CONTINUING IN
MENDO COUNTY. WENT WITH MORE PROGRESSIVE GFS AS STRONG JET BACK
OVER THE PACIFIC SHOULD MAKE PATTERN MORE PROGRESSIVE. DEAN
.LONG TERM (MON NIGHT THRU FRI)...MOIST ZONAL FLOW WILL
REMAIN OVER THE AREA MONDAY NIGHT INTO TUESDAY CONTINUING THE
CHANCES FOR RAIN SHOWERS...MAINLY NORTH OF CAPE MENDOCINO. MODELS
PROG A WEAKER FRONTAL BOUNDARY BRINGING MORE CHANCES FOR RAIN
TUESDAY NIGHT...MAINLY NORTH OF CAPE MENDOCINO. SHORTWAVE RIDGING
WILL BUILD OVER THE REGION TEMPORARILY EARLY WEDNESDAY...BUT BY LATE
WEDNESDAY INTO THURSDAY A WET AND WINDY STORM SYSTEM WILL APPROACH
FROM THE WEST. AMPLE DEEP LAYER MOISTURE IS AVAILABLE WITH THIS
SYSTEM...INDICATED BY HIGH IVT VALUES. BOTH THE GFS AND ECMWF REMAIN
IN GOOD AGREEMENT WITH THE TIMING OF THIS SYSTEM. SHOWERS WILL
CONTINUE THURSDAY INTO FRIDAY AS AN UPPER TROUGH MOVES OVER THE
REGION. SNOW LEVELS REMAIN ABOVE 7K FEET THROUGH WEDNESDAY...BUT
FALL TO BETWEEN 4-5K FEET BY FRIDAY. TEMPERATURES WILL START OFF
NEAR OR ABOVE NORMAL AND COOL INTO THE 40S AND 50S FOR HIGHS BY THE
WEEKEND ACROSS THE INTERIOR. BOTTOM LINE...THE WET PATTERN LOOKS TO
CONTINUE THROUGH THE LONG TERM. STP
AS FOR THE COASTAL FLOOD ADVISORY..IT HAS BEEN ISSUED FOR LATE
SATURDAY MORNING BETWEEN 9 AM AND 1 PM. FLOODING OF LOW LYING
AREAS AROUND HUMBOLDT BAY WILL OCCUR NEAR HIGH TIDE WITH SIMILAR
IMPACTS AS THOSE OBSERVED OVER THE PAST FEW MORNINGS. HIGH TIDE
WILL OCCUR AT 10:50 AM SATURDAY WITH WATER LEVELS AGAIN EXPECTED
TO REACH NEAR 9'. IF THE TIDAL ANOMALY REMAINS AT 1' THROUGH THE
WEEKEND THEN ADDITIONAL ADVISORIES MAY BE NEEDED SUNDAY AND EVEN
MONDAY. HOWEVER, THE MAXIMUM TIDAL HEIGHTS ARE ON A DOWNWARD TREND
AND COASTAL FLOODING SHOULD CEASE BY THE MIDDLE OF NEXT WEEK. WE
WILL CONTINUE TO MONITOR THE POSSIBILITY OF FURTHER FLOODING
THROUGH EARLY NEXT WEEK. \KML
&&
.AVIATION...VISIBLE SATELLITE IMAGERY REVEALED MULTI-LAYERED CLOUD
COVERAGE BLANKETING NW CALIFORNIA LATE THIS MORNING WITH SPOTTY
SHOWERS ACROSS THE AREA. AN APPROACHING FRONT WILL CAUSE CEILINGS TO
LOWER THIS EVENING AND BRING PERIODS OF HEAVY RAIN THROUGH TONIGHT.
GUSTY WINDS WILL INCREASE INTO THIS EVENING AS THE FRONT TIGHTENS
THE PRESSURE GRADIENT. EXPECT CONDITIONS TO VARY FROM MVFR TO IFR AS
THE HEAVIER RAIN ARRIVES. CONDITIONS WILL GRADUALLY IMPROVE AS THE
RAIN CEASES AND CEILINGS LIFT BEHIND THE FRONTAL BOUNDARY EARLY
SATURDAY MORNING. \KML
&&
.MARINE...MODERATE TO STRONG WINDS WILL CONTINUE TONIGHT AS THE
APPROACHING FRONT MAINTAINS A TIGHT PRESSURE GRADIENT ACROSS THE
COASTAL WATERS. WINDS AT THE NORTH SPIT BEGAN TO FREQUENTLY GUST
ABOVE 20 KTS THIS AFTERNOON AND PERIODIC STEEP SEAS. DUE TO THE
OBSERVATIONS AND GALE WARNING OFFSHORE HAVE OPTED TO HOIST A SMALL
CRAFT ADVISORY FOR THE NORTHERN INNER WATERS. THE HIGHEST WINDS AND
STEEPEST SEAS WILL LIKELY BE NEAR CAPE MENDOCINO AND OFFSHORE FROM
HUMBOLDT BAY, HOWEVER, CONDITIONS FARTHER NORTHWARD NEAR POINT SAINT
GEORGE WILL BE LESS INTENSE BUT STILL MARGINALLY HAZARDOUS. THE
EVENING CREW WILL HAVE TO MONITOR WHETHER THE EXISTING MARINE
PRODUCTS WILL NEED TO BE EXTENDED TONIGHT. WEAK RIDGING ON SATURDAY
WILL ALLOW WINDS TO EASE BRIEFLY BEFORE INCREASING AGAIN SUNDAY
THROUGH EARLY NEXT WEEK. BY EARLY NEXT WEEK A LARGE LARGE SWELL WILL
IMPACT THE COASTAL WATERS CAUSING THE SEA STATE TO BUILD TO AROUND
10 TO 15 FT AT 18 SECONDS. A SECONDARY SWELL NEARLY 20 FT AT 16
SECONDS IS FORECAST TO ARRIVE LATE NEXT WEEK. THERE IS STILL
CONSIDERABLE UNCERTAINTY IN THE MAGNITUDE AND TIMING OF THIS SWELL
BUT WE WILL CONTINUE TO MONITOR FOR POTENTIAL HIGH SURF PRODUCTS
LATE NEXT WEEK. \KML
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
COASTAL FLOOD ADVISORY FROM 9 AM TO 1 PM PST SATURDAY FOR CAZ001.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 3 AM PST SATURDAY FOR PZZ455-475.
SMALL CRAFT ADVISORY UNTIL 9 PM PST THIS EVENING FOR PZZ450.
GALE WARNING UNTIL 9 PM PST THIS EVENING FOR PZZ470.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Dec 5, 2:39 PM PST, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 239 PM PST FRI DEC 5 2014 CAZ002>004-076-061300- MENDOCINO COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER- MENDOCINO INTERIOR- 239 PM PST FRI DEC 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001-061300- REDWOOD COAST- 239 PM PST FRI DEC 5 2014 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO 1 PM PST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LOW LYING AREAS AROUND HUMBOLDT BAY WILL EXPERIENCE MINOR FLOODING. THESE INCLUDE...BUT ARE NOT LIMITED TO...ROADWAYS IN KING SALMON AND JACKSON RANCH ROAD IN THE ARCATA BOTTOMS. A COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT. ANOTHER ADVISORY MAY BE POSSIBLE FOR A BRIEF PERIOD SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 3:15 AM PST | Small Craft Advisory | EKA | 48 hr | |
| Dec 6, 1:55 PM PST | Coastal Flood Advisory | EKA | 24 hr | |
| Dec 6, 3:15 PM PST | Small Craft Advisory | EKA | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.